MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15232-VFIE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: early in the procedure when inserting the sheath the peel away portion broke apart and was lodged in the patient.This portion had to be removed before proceeding.Occurred during insertion in the int/ext jugula in the medical imaging department.The device was removed in it entirety and was replaced.The patient was reported as fine post the procedure.
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned, one safe d-pro sheath for evaluation.The dilator was not returned.Visual inspection of the sheath revealed, that the inner valve within one of the hub halves and the valve housing of the hub had broken and separated.The sheath appears to have torn down the score lines as intended.The sheath extrusion was still molded onto both tabs.Signs of use were observed, on the sheath.Microscopic examination confirmed, the damage.The length of the sheath body from the hub to the distal tip measured 130 mm or 5.118".Which is within, the specifications of 4.71"-5.31", per the sheath/dilator assembly product drawing.Functional testing could not be performed, due to the damage to the returned sheath.Manufacturing was contacted as a part of this complaint investigation.They stated, that a similar defect has been observed, before where the valve was damaged.They confirmed, that the damage is a supplier issue.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit states: "do not use excessive force when introducing guidewire or tissue dilator, as this can lead to vessel perforation , bleeding or component damage.Precaution: dilators and catheters should be removed slowly from sheath.Rapid removal may damage valve resulting in blood flow through valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action".The customer report of a sheath body damage was confirmed, by a complaint investigation of the returned sample.The inner valve within one of the hub halves and the valve housing of that hub half had broken and separated.Based on the sample returned and the fact that the sheath is a purchased component and comments from manufacturing.The observed, defect is a supplier issue.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported, that early in the procedure.When inserting the sheath, the peel away portion broke apart and was lodged in the patient.This portion had to be removed before proceeding.Occurred, during insertion in the int/ext jugula in the medical imaging department.The device was removed in it entirety and was replaced.The patient was reported, as fine post the procedure.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM ANTE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18347059
Report Number9680794-2023-01007
Device Sequence Number20386430
Product Code MSD
UDI-Device Identifier10801902112801
UDI-Public10801902112801
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Catalogue NumberCS-15232-VFIE
Device Lot Number33F23D0855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/04/2024
05/02/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/08/2024
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown